eCite Digital Repository

Psychosocial impact of cutaneous toxicities associated with epidermal growth factor receptor-inhibitor treatment

Citation

White, KJ and Roydhouse, J and Scott, K, Psychosocial impact of cutaneous toxicities associated with epidermal growth factor receptor-inhibitor treatment, Clinical Journal of Oncology Nursing, 15, (1) pp. 88-96. ISSN 1092-1095 (2011) [Refereed Article]

Copyright Statement

Copyright 2011 Oncology Nursing Society

DOI: doi:10.1188/11.CJON.88-96

Abstract

Epidermal growth factor receptor inhibitors (EGFRIs) are an increasingly important class of anticancer agents. Cutaneous toxicities, the most common adverse effects of EGFRI therapy, require dose modification or treatment cessation when moderate or severe and may compromise treatment compliance. To date, assessment has focused on physical symptoms associated with cutaneous toxicities; however, the psychosocial impact of those effects requires greater consideration. This article reviews current knowledge of assessment of cutaneous toxicities and identifies gaps in evidence, with particular focus on the psychosocial impact of cutaneous toxicities. Promising new assessment tools and approaches including the use of electronic patient-reported outcome measures are discussed, as well as implications for research in evaluating psychosocial interventions.

Item Details

Item Type:Refereed Article
Keywords:psychosocial, cutaneous toxicity, cancer, epidermal growth factor receptor inhibitor, nursing
Research Division:Health Sciences
Research Group:Nursing
Research Field:Nursing not elsewhere classified
Objective Division:Health
Objective Group:Provision of health and support services
Objective Field:Nursing
UTAS Author:Roydhouse, J (Dr Jessica Roydhouse)
ID Code:137384
Year Published:2011
Web of Science® Times Cited:4
Deposited By:Menzies Institute for Medical Research
Deposited On:2020-02-11
Last Modified:2020-07-24
Downloads:0

Repository Staff Only: item control page